JORGE C. ZAMORA-QUEZADA, M.D.; HAL DINERMAN, M.D.; MIGUEL J. STADECKER, M.D., Ph.D.; JOHN J. KELLY, M.D.
The use of cocaine in the United States has been rising at an alarming rate (1). Toxic effects on the central nervous system are well known, including seizures, hyperpyrexia, anxiety, and psychosis (2). More recently, cardiac toxicity with acute myocardial infarction, cardiac arrhythmias, and sudden death have been attributed to recreational use of cocaine (3). There have also been reports of cerebral infarction after cocaine inhalation (crack) (4), and renal infarction and upper extremity infarction after parenteral use (5, 6).
A previously healthy 20-year-old white woman, 3 weeks before admission to New England Medical Center, suddenly developed a generalized skin
ZAMORA-QUEZADA JC, DINERMAN H, STADECKER MJ, KELLY JJ. Muscle and Skin Infarction after Free-Basing Cocaine (Crack). Ann Intern Med. 1988;108:564–566. doi: 10.7326/0003-4819-108-4-564
Download citation file:
Published: Ann Intern Med. 1988;108(4):564-566.
Tobacco, Alcohol, and Other Substance Abuse.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use